Forum

Headaches/highBP/Modafinil

I’ve been suffering from tension headaches (vice-like back of the head pain) for two months which I thought was related to high blood pressure but that is coming down due to medication. There seems to be a link to my Modafinil so I’ve stopped taking them although the headaches have not abated. The neurologist and nurse say that headaches are not an MS symptom but that’s not what I’ve been reading on the Internet so I’m confused.

Any thoughts?

thanks.

Hello

Did you start getting headaches at the same time as you began taking Modafinil? If so, I wouldn’t be surprised if they were to blame. But then the headaches have persisted, so maybe not.

Strictly speaking, headaches aren’t exactly an MS symptom. But so many people with MS suffer from headaches it’s hard not to count them as a symptom.

If your severe headaches persist, then you should see your GP or neurologist to have them investigated.

In my opinion.

Sue

Thanks Sue. The headaches turned up about 9 months after starting on the Modafinil which is why I have found it difficult to work out if the Modafinil is to blame or not.

Interestingly, the headaches started two months after my Neuro (without any preparation, investigation or monitoring) increased my dose to the maximum 400mg per day. Could that be behind the headaches?

But with my MS nurse and Neuro saying categorically that headaches are not an MS symptom, it is very difficult to get them to investigate. If it falls outside of their very narrow model of what is or is not an MS relapse symptom then they don’t seem to want to know. Very frustrating.

I feel they are treating my MS and not me. Is that your experience too?

Michael

Hi Michael

I think I might be in a different place to you with MS. Having had it 20+ years, and now SP, I’ve stopped seeing a neurologist and now just see a lovely rehab consultant. And my MS nurse is a star. She definitely sees me as a person, not a disease. But then I’ve known her a few years.

I’m really unsure as to whether your headaches could be caused by either the MS or the increased Modafinil. If they’ve persisted and you’ve stopped taking Modafinil, then it’s not that. It really is a case of trying to get the headaches investigated further if they are as severe as you say.

Best of luck

Sue